Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 26, NWS State College, PA

May 26, 2007Snyder County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 26, 2007, 5:18 PM EDT for Snyder County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2007, 5:18 PM EDT (21:18 UTC)
Expired
May 26, 2007, 6:15 PM EDT
In force
57 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Snyder County, PA

The radar

The State College radar (KCCX), 78 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 262117
SVRCTP
PAC109-262215-
/O.NEW.KCTP.SV.W.0026.070526T2118Z-070526T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
518 PM EDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SNYDER COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 615 PM EDT

* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BEAVER SPRINGS...
  OR 12 MILES SOUTHWEST OF MIFFLINBURG...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDDLEBURG AROUND 530 PM EDT...
  FREMONT AROUND 540 PM EDT...
  MEISERVILLE AROUND 555 PM EDT...

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 522.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4084 7720 4073 7725 4065 7694 4079 7688

$$

FORECASTER: DEVOIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:30 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 26, 2:30 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 PM EDT SAT MAY 26 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO C PA TONIGHT...THEN BACK NORTH AS A
WARM FRONT ON SUNDAY...BEFORE MOVING SOUTH OF THE STATE LATE
MONDAY. MAINLY DRY WEATHER WILL FOLLOW FOR THE LATER PART OF
MONDAY INTO THU...AS WEAK HIGH PRESSURE BUILDS OVER C NY.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
LIKELY POPS STILL LOOKING GOOD NOW...AS BIG CLUSTER OF STORMS HAS
DEVELOPED OVER/MOVED INTO THE WRN HIGHLANDS...AND MORE POPPING UP
ELSEWHERE. LESS COVERAGE TO THE SOUTH OF UNV...BUT STILL ENOUGH
FOR A MENTION THIS EVENING. AS WITH YESTERDAY/S CONVECTION...THE
SHEAR HAS INCREASED ONLY VERY SLIGHTLY AND OTHER SEVERE PARAMETERS
MODEST TO MINIMAL. WILL ONLY HAVE TO WATCH THEM AS THEY PULSE UP
AND DOWN...AS ONLY THE VERY STRONGEST WILL HAVE THE POTENTIAL TO
MAKE AN ISOLATED DAMAGE REPORT.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 AM SUNDAY/...
REST OF TONIGHT SHOULD HOLD DECREASING COVERAGE OF SHOWERS/TSTORMS
AS WE LOSE HEATING. AS WITH LAST NIGHT...SOME FOG WILL OCCUR IN
THE SPOTS THAT GET SOME RAIN. MUGGY CONDITIONS SHOULD CONTINUE
WITH BOUNDARY MAINLY TO THE NORTH. WILL KEEP MINS CLOSE TO CURR
FCST.

&&

.LONG TERM /SUNDAY THROUGH SATURDAY/...
PERHAPS A FEW SHOWERS AND ISOLATED STORMS IN THE MONRING ON
SUNDAY...BUT MOST OF THE DAY WILL BE WARM...BREEZY AND DRY.

BEST DYNAMICS LIFT TO THE N AND W OF C PA SUNDAY NIGHT...THUS
WHILE SOME STRONG TO SEVERE STORMS COULD OCCUR...MAINLY EARLY AND
TO THE NW...THINK TIMING WILL SAVE US FOR A LARGE OUTBREAK. WENT
WITH CURRENT POPS.

GFS HAS FRONT SOUTH OF C PA BY LATE AFT. KEPT POPS CLOSE TO WHAT
WE HAD...BUT DID TRIM BACK SOME. ALSO CUT OUT FROM NW DURING THE
AFTERNOON. OVERALL...NOT LOOKING LIKE A BAD DAY. TEMPS SLIGHTLY
COOLER BUT STILL ABOVE NORMAL.

WHILE HPC POPS AND MREF CHARTS HAVE SOME CHC OF RAIN HERE MONDAY
NIGHT INTO THU...DID CUT POPS BACK TO MAINLY FAR NW THU NIGHT.
WHILE SOMETHING COULD FIRE DUE TO HEATING ACROSS THE HIGHER
ELEVATIONS AT SOME POINT...WELL AHEAD OF NEXT COLD FRONT...AS WAS
THE CASE LAST WEEK...THINK IT WILL VERY ISOLATED...SO LET SHOWERS
AND STORMS OUT FOR NOW.

BEST CHC OF RAIN WILL BE LATE FRIDAY INTO SAT...AS FRONT
SLOWS...AS UPPEER LEVEL TROUGH DIGS INTO THE EASTERN STATES.
MODELS NOT REAL CONSISTENT THIS FAR OUT. MAY 31ST HAS OFTEN BEEN
AN ACTIVE WEATHER DAY OTHER YEARS...WILL SEE WHAT THIS YEAR BRINGS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SCATTERED THUNDERSTORMS HAVE INDEED RETURNED AS FRONTAL BOUNDARY
IS SOMEWHERE OVER OUR NORTHERN TIER. GENERALLY VFR RIGHT NOW...BUT
HAZE HANGING AROUND...AND THE POPCORN STORMS ARE CLOSE TO MANY OF
THE AREA TAF SITES. KBFD WILL HAVE THE BEST CHANCE FOR STORMS
EARLY AND AGAIN LATE IN THE 24HR TAF PERIOD. MAINLY MVFR
CIGS/VISBYS EXPECTED UNDER THE STORMS AS THEY WILL BE SCATTERED
ABOUT.

OVERNIGHT...THE AREAS THAT GET FOG WILL STAY SOUPY AND WILL LIKELY
DROP INTO MVFR VISBYS WITH FOG AGAIN...AND PERHAPS AS LOW AS IFR
/1-2SM/. ADDITIONAL STORMS ARE EXPECTED LATER IN THE DAY ON
SUNDAY...BUT KBFD COULD GET SOME SHOWERS EARLY IN THE DAY. WILL
NOT MENTION ANY TSRA IN THE TAFS JUST YET FOR 12-18Z SUNDAY.

IN THE EXTENDED OUTLOOK...VFR CONDITIONS WITH SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH MOST OF MONDAY. ONCE THE COLD
FRONT SLIDES SOUTHWARD LATE MONDAY OR TUESDAY NIGHT HOWEVER...HIGH
PRESSURE WILL DOMINATE...PROVIDING VFR CONDITIONS FOR TUESDAY AND
WEDNESDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MARTIN
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...MARTIN
AVIATION...DANGELO
Hazardous weather outlook, May 26, 4:43 AM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
443 AM EDT SAT MAY 26 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-270845-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
443 AM EDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL SWEEP THROUGH THE EASTERN GREAT LAKES LATE
SUNDAY...THEN PUSH THROUGH SOUTHERN PENNSYLVANIA ON MEMORIAL DAY.
A FEW THUNDERSTORMS ASSOCIATED WITH THIS FRONTAL BOUNDARY COULD
PRODUCE DAMAGING WIND GUSTS ACROSS NORTHERN AND CENTRAL
PENNSYLVANIA LATE SUNDAY. THE FOCUS FOR POTENTIAL SEVERE WEATHER
WILL THEN SHIFT TO SOUTHERN PENNSYLVANIA ON MEMORIAL DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 26, 1:47 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
147 PM EDT SAT MAY 26 2007

PAZ010-261845-
ELK-
147 PM EDT SAT MAY 26 2007

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ELK
COUNTY...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
EAST-WEST LINE OF STRONG THUNDERSTORMS TO THE WEST OF
RIDGWAY...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN WILL FALL DURING THE NEXT 30 TO 45 MINUTES...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS
CLUSTER OF STORMS.

THE STRONGEST OF THE THUNDERSTORM CELLS WILL BE NEAR PORTLAND MILLS
AROUND 200 PM...RIDGWAY...BRANDY CAMP AROUND 215 PM...JOHNSONBURG
AROUND 230 PM...ST. MARYS AND EAST BRANCH DAM AROUND 245 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE
ROAD 120...STATE ROAD 255.

FORECASTER: DANGELO
Special weather statement, May 26, 2:44 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
244 PM EDT SAT MAY 26 2007

PAZ010-017-261945-
CLEARFIELD-ELK-
244 PM EDT SAT MAY 26 2007

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CLEARFIELD AND SOUTHEASTERN ELK COUNTIES...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF DUBOIS...MOVING EAST AT 25
MPH...WHICH WILL MERGE WITH A LINE OF STORMS MOVING SOUTHEAST FROM
CENTRAL ELK COUNTY.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS
CLUSTER OF STORMS.

THE THUNDERSTORMS WILL BE NEAR PENFIELD AROUND 300 PM...FORCE AROUND
315 PM...BENEZETTE AND MEDIX RUN AROUND 330 PM. THE STRONGEST OF THE
STORMS WILL STAY JUST TO THE NORTH OF DUBOIS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA
INTERSTATES...I-80 BETWEEN MILE MARKERS 97 AND 99....AND IMPACT THE
FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD 255.

FORECASTER: DANGELO
Special weather statement, May 26, 3:32 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
332 PM EDT SAT MAY 26 2007

PAZ012-019-045-262030-
NORTHERN CLINTON-SOUTHERN CENTRE-SOUTHERN CLINTON-
332 PM EDT SAT MAY 26 2007

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CENTRE AND SOUTHEASTERN
CLINTON COUNTIES...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF LOCK HAVEN...MOVING EAST AT 20
MPH.

THE THUNDERSTORM WILL BE NEAR MILL HALL...LAMAR AROUND 345 PM...LOCK
HAVEN AROUND 350 PM...MACKEYVILLE...DUNNSTOWN AROUND 355 PM...
MCELHATTAN AROUND 400 PM...AVIS AROUND 410 PM AND LOGANTON AROUND 415
PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 166 AND 191. THIS WILL ALSO IMPACT THE
FOLLOWING MAJOR ROADS...ROUTE 220.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FORECASTER: DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:34 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton41 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.